Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 1, 2020, 8:01 PM CDT for Hidalgo County, Kenedy County, Willacy County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2020, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 1, 2020, 11:18 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 85 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:30 PM CDT | FLOOD | 5 Nne Edinburg, TX | YARD AND STREET FLOODING WITH APPROXIMATELY 1 FOOT OF WATER DEPTH. REPORT VIA SOCIAL MEDIA. |
| Aug 1, 8:30 PM CDT | FLASH FLOOD | 5 Nne Elsa, TX | HIDALGO COUNTY EM REPORTED FLOODING INTO HOMES IN MONTE ALTO AS WELL AS HOMES NEAR THE INTERSECTION OF FM2812 AND FM493. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
778
WGUS54 KBRO 020101
FFWBRO
TXC215-261-489-020400-
/O.NEW.KBRO.FF.W.0033.200802T0101Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
801 PM CDT Sat Aug 1 2020
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northeastern Hidalgo County in deep south Texas...
Southwestern Kenedy County in deep south Texas...
Northwestern Willacy County in deep south Texas...
* Until 1100 PM CDT.
* At 801 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hargill, Linn, San Manuel, Faysville, Lasara, Hargill Elementary,
Red Gate, Edinburg South Texas International Airport
Edinburg South Texas International Airport, Lasara Elementary
School, Jose Borrego Middle School, Monte Alto, Doolittle,
Mcallen, Hargill Reservoir and Stockholm.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2639 9786 2634 9794 2633 9811 2641 9822
2657 9830 2663 9822 2666 9783 2641 9786
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
Castillo5 follow-up statements
391
WGUS74 KBRO 020217
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
917 PM CDT Sat Aug 1 2020
TXC261-020227-
/O.CAN.KBRO.FF.W.0033.000000T0000Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenedy TX-
917 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN KENEDY COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 2639 9786 2634 9794 2633 9811 2646 9807
2650 9799 2655 9784 2641 9786
$$
TXC215-489-020400-
/O.CON.KBRO.FF.W.0033.000000T0000Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Willacy TX-
917 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR EAST CENTRAL HIDALGO AND WEST CENTRAL WILLACY COUNTIES...
At 917 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hargill, Lasara, Monte Alto, Hargill Elementary, Jose Borrego
Middle School, Lasara Elementary School, Mcallen, Hargill
Reservoir and Stockholm.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2639 9786 2634 9794 2633 9811 2646 9807
2650 9799 2655 9784 2641 9786
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Castillo102
WGUS74 KBRO 020250
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
950 PM CDT Sat Aug 1 2020
TXC215-489-020400-
/O.CON.KBRO.FF.W.0033.000000T0000Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Willacy TX-
950 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR EAST CENTRAL HIDALGO AND WEST CENTRAL WILLACY COUNTIES...
At 950 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Hargill, Lasara, Monte Alto, Hargill Elementary, Jose Borrego
Middle School, Lasara Elementary School, Mcallen, Hargill
Reservoir and Stockholm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2639 9786 2634 9794 2633 9811 2646 9807
2650 9799 2655 9784 2641 9786
FLASH FLOOD...RADAR INDICATED
$$
Castillo679
WGUS54 KBRO 020326
FFWBRO
TXC215-489-020500-
/O.EXT.KBRO.FF.W.0033.000000T0000Z-200802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1026 PM CDT Sat Aug 1 2020
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
East Central Hidalgo County in deep south Texas...
West Central Willacy County in deep south Texas...
* Until midnight CDT.
* At 1026 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hargill, Lasara, Monte Alto, Hargill Elementary, Jose Borrego
Middle School, Lasara Elementary School, Mcallen, Hargill
Reservoir and Stockholm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2639 9786 2634 9794 2633 9811 2646 9807
2650 9799 2655 9784 2641 9786
FLASH FLOOD...RADAR INDICATED
$$
Castillo183
WGUS74 KBRO 020358
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1058 PM CDT Sat Aug 1 2020
TXC215-489-020500-
/O.CON.KBRO.FF.W.0033.000000T0000Z-200802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Willacy TX-
1058 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR EAST CENTRAL HIDALGO AND SOUTHWESTERN WILLACY COUNTIES...
At 1058 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Jose Borrego Middle School, Monte Alto, Mcallen and Stockholm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2641 9786 2639 9786 2634 9794 2633 9806
2643 9808
FLASH FLOOD...RADAR INDICATED
$$
Castillo935
WGUS74 KBRO 020418
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1118 PM CDT Sat Aug 1 2020
TXC215-489-020428-
/O.CAN.KBRO.FF.W.0033.000000T0000Z-200802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Willacy TX-
1118 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING FOR EAST CENTRAL HIDALGO AND SOUTHWESTERN
WILLACY COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
LAT...LON 2641 9786 2639 9786 2634 9794 2633 9806
2643 9808
$$
CastilloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:33 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 1, 6:33 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 633 PM CDT Sat Aug 1 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Latest radar and satellite imagery shows scattered thunderstorm activity across the ranchlands to the north of the aerodrome sites. This activity is expected to continue tonight before gradually subsiding into the overnight. Will keep the mention of vicinity shower/thunderstorm at each TAF site. With MFE having the better chance for convection, will elect to give tempo period of possible MVFR conditions with any thunderstorm activity that may impact the site. Otherwise, VFR conditions continue at each of the TAF sites with mainly light to modest east to east- southeasterly winds. && .PREV DISCUSSION... /issued 328 PM CDT Sat Aug 1 2020/ SHORT TERM (Tonight through Sunday Night): 500mb trough across east Texas extending into south Texas tonight will continue to produce showers and thunderstorms across lower and middle coastal sections of Texas this afternoon into this evening as well as across portions of deep South Texas as a weak stationary frontal boundary across portions of south Texas provides a focus for low level convergence as well as the seabreeze front along the coastal sections and an outflow boundary across the middle Rio Grande Valley from the overnight convection that moved in the western portions of the CWA late last night. Will mention a chance of showers and thunderstorms...some producing heavy rainfall...across the area this evening and a slight chance of showers and storms the rest of tonight into early Sun morning as some of models prog convection lingering across the area. Will mention a slight chance for showers and thunderstorms Sunday as residual outflow boundaries from today's convection and the seabreeze front will provide a focus for isolated showers and thunderstorms Sun afternoon. LONG TERM (Monday through Saturday): The large 500 mb trough over the eastern half of the U.S. will continue to gradually move eastward through the long term period as a 500 mb ridge builds in from the west. This will allow for a more northwesterly flow aloft which will significantly dry out the mid levels. Time heights continue to show subsidence strengthening over Deep South Texas and the Rio Grande Valley, helping to suppress any mentionable rain chances through mid week. Column moisture remains below 800 mb through mid week and increases slightly in the latter part of the week. This combined with a weak inverted trough nudging into the area from the south may be just enough to allow showers and thunderstorms to form along the sea-breeze for the latter half of the week, but the chances remain capped around 20% at this time. Other than that, temperatures remain slightly above seasonal normal and winds will remain light to moderate ranging from southerly to easterly through the long term period. MARINE: (Tonight through Sunday night): Seas were near 2 feet with light and variable winds at buoy002 at 2:30 pm and near 2 feet at buoy020 at 1:40 pm. Light south to southeast winds will prevail across the coastal waters tonight with a stationary frontal boundary across southeast Texas extending into south-central Texas. Winds will be light and normal across the lower Texas coast Sunday with high pressure across northwest Gulf of Mexico Sun afternoon. The pressure gradient will remain weak across the lower Texas coast Sun night. Light southeast winds will prevail across the coastal waters Sun night as a result. Monday through Friday...Generally favorable marine conditions are expected next week. Light southeast winds and very low seas will persist along the Lower Texas coast through early next week with a weak pressure gradient in place as broad surface high pressure stays centered over the Central Gulf of Mexico. Winds will turn more out of the east- southeast Thursday and Friday as surface high pressure shifts from the western Gulf to the eastern Gulf. There is a slight chance that showers and thunderstorms may develop over the waters mid week next week. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 90 76 91 / 20 20 10 0 BROWNSVILLE 78 92 77 95 / 30 20 10 0 HARLINGEN 77 93 75 98 / 30 20 10 0 MCALLEN 78 94 76 99 / 40 20 10 0 RIO GRANDE CITY 77 99 76 100 / 30 20 10 0 SOUTH PADRE ISLAND 80 85 79 87 / 20 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Aviation...62-Brady
Hazardous weather outlook, Aug 1, 4:10 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 410 PM CDT Sat Aug 1 2020 TXZ248>257-351-353-020930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 410 PM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated strong thunderstorms, producing gusty winds and heavy rainfall, will be possible late this afternoon and into this evening. Slow moving and persistent thunderstorms may produce localized flooding, especially over areas that received heavy rainfall and flooding from Hurricane Hanna. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms Sunday afternoon, and both Thursday and Friday, may produce periods of localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-020930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated strong thunderstorms, producing lightning, gusty winds and heavy rainfall, will be possible late this afternoon and into this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong thunderstorms, producing lightning, gusty winds and heavy rainfall, will be possible Sunday, and again Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 1, 6:01 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Brownsville TX
601 PM CDT Sat Aug 1 2020
TXZ252-353-020015-
Northern Hidalgo TX-Starr TX-
601 PM CDT Sat Aug 1 2020
...SPECIAL WEATHER STATEMENT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of La Reforma to 8 miles
southeast of Santa Catarina. These storms were nearly stationary.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Puerto Rico, La Gloria, La Reforma, Rio Grande City Municipal
Airport, Santa Catarina, San Isidro, Santa Elena, Delmita and Diamond
O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2641 9887 2678 9856 2678 9799 2648 9835
2649 9847 2638 9853
TIME...MOT...LOC 2301Z 120DEG 2KT 2677 9831 2655 9853
BRADYSpecial weather statement, Aug 1, 6:53 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
653 PM CDT Sat Aug 1 2020
TXZ251-253-254-353-020045-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Kenedy TX-
653 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WESTERN
WILLACY COUNTIES UNTIL 745 PM CDT...
At 652 PM CDT, National Weather Doppler radar was tracking strong
thunderstorms along a line extending from near Rudolph to near Red
Gate. These storms were nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Edinburg, Raymondville, Elsa, Edcouch, La Villa, Lasara, Linn,
Hargill, San Manuel and Faysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2618 9810 2647 9836 2678 9800 2679 9798
2679 9758 2671 9754 2670 9754 2635 9786
2634 9786
TIME...MOT...LOC 2352Z 052DEG 4KT 2673 9782 2650 9819
60/SPEECESpecial weather statement, Aug 1, 7:00 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
700 PM CDT Sat Aug 1 2020
TXZ251-020100-
Inland Kenedy TX-
700 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
800 PM CDT...
At 659 PM CDT, National Weather Doppler radar was tracking a strong
thunderstorm 7 miles north of the Kenedy County Border Patrol
Station, or 8 miles south of Sarita, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Armstrong, the Kenedy County Border Patrol Station and Armstrong
Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2718 9767 2690 9761 2686 9761 2685 9790
2717 9787
TIME...MOT...LOC 2359Z 356DEG 12KT 2710 9777
60/SPEECESpecial weather statement, Aug 1, 7:08 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020
TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...
At 707 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 7 miles northwest
of Encino to 8 miles northeast of San Rafael Ranch Airport. These
storms were nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836
60/SPEECESpecial weather statement, Aug 1, 7:15 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
715 PM CDT Sat Aug 1 2020
TXZ252-020100-
Starr TX-
715 PM CDT Sat Aug 1 2020
...SPECIAL WEATHER STATEMENT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rio Grande City Municipal Airport to near
Santa Cruz. These storms were nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Rio Grande City, La Rosita, Garciasville, Starr County Memorial
Hospital, La Puerta, Ringgold Middle School, La Victoria, Los
Alvarez, Fort Ringgold County Park and Starr County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2625 9868 2626 9868 2628 9871 2628 9870
2629 9871 2630 9875 2631 9875 2631 9874
2633 9875 2633 9878 2637 9880 2637 9886
2635 9890 2639 9893 2637 9893 2637 9895
2659 9884 2653 9859 2625 9866
TIME...MOT...LOC 0014Z 098DEG 4KT 2646 9876 2632 9880
BRADYSpecial weather statement, Aug 1, 7:49 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
749 PM CDT Sat Aug 1 2020
TXZ253-254-353-020145-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
749 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
SOUTHEASTERN HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY
COUNTIES UNTIL 845 PM CDT...
At 748 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near Lasara to Jose
Borrego Middle School to B.L. Garza Middle School. These storms were
nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Edinburg, Pharr, San Juan, Alamo, Raymondville, Elsa, Edcouch, La
Villa, Lasara and North McAllen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2637 9834 2651 9813 2662 9799 2662 9798
2660 9784 2655 9775 2634 9783 2635 9786
2625 9787 2616 9822
TIME...MOT...LOC 0048Z 317DEG 2KT 2653 9793 2637 9800 2633 9821
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:00 PM CDT | Special Weather Statement | BRO | Kenedy | 60 min |
| Aug 1, 7:01 PM CDT | Areal Flood Advisory | BRO | Starr | 4 hr |
| Aug 1, 7:08 PM CDT | Special Weather Statement | BRO | Brooks | 67 min |
| Aug 1, 7:14 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 47 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Aug 1, 7:20 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 2 hr |
| Aug 1, 7:22 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Aug 1, 7:49 PM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| Aug 1, 7:55 PM CDT | Areal Flood Advisory | BRO | Starr | 5 hr |
| Aug 1, 8:03 PM CDT | Special Weather Statement | BRO | Starr | 57 min |
| Aug 1, 8:11 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 49 min |
| Aug 1, 8:13 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Aug 1, 8:23 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Aug 1, 8:49 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 4 hr |
| Aug 1, 8:59 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Aug 1, 9:10 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 3 hr |
| Aug 1, 9:26 PM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| Aug 1, 9:33 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 95 min |
| Aug 1, 11:16 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 14 min |
| Aug 1, 11:18 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 42 min |
| Aug 2, 12:58 PM CDT | Special Weather Statement | BRO | Willacy | 47 min |
| Aug 2, 1:28 PM CDT | Areal Flood Advisory | BRO | Willacy | 3 hr |
| Aug 2, 2:07 PM CDT | Special Weather Statement | BRO | Cameron | 38 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | BRO | Kenedy | 49 min |
| Aug 2, 2:27 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 6 days |
| Aug 2, 2:44 PM CDT | Areal Flood Advisory | BRO | Cameron | 89 min |
| Aug 2, 2:46 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Aug 2, 3:20 PM CDT | Areal Flood Advisory | BRO | Cameron | 55 min |
| Aug 2, 3:23 PM CDT | Special Weather Statement | BRO | Cameron | 67 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.